Pennsylvania, 2018Flash Flooding in Pennsylvania, June 1 to 3, 2018
June 1 to 3, 2018 · NWS CTP · 13 events in 3 counties and zones
A moist airmass brought a round of intense convection that lead to flash flooding across portions of southern Pennsylvania June 1st and 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist airmass brought a round of intense convection that lead to flash flooding across portions of southern Pennsylvania June 1st and 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 1, 3:21 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 3:21 PM EST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service State College PA
421 PM EDT Fri Jun 1 2018
.SYNOPSIS...
A slow moving cold front over the Great Lakes will push
southeast across Pennsylvania late today and tonight. The upper
trough linked to the cold front will become detached from the
jet stream as a cut off low over the Mid Atlantic region Sunday. The
upper low will lift out next week ahead of an anomalous upper
trough building over the northeast conus.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Weak mid level capping inversion has been successful in
inhibiting initiation thus far this afternoon. CAMs show most
realistic development taking place along lake breeze front from
Lake Erie which is just now developing as per GOES-16 vis and
radar imagery.
Still dealing with rich subtropical moisture throughout the
area, as has been the case since Wednesday. Still expect
diurnal heating of high PW air mass to generate moderate CAPEs
over the NW and parts of the south. Convective evolution should
be close to Thu afternoon. CAMs weaken the lake breeze line as
it reaches into my CWA while any other diurnally driven
convection weakens into a larger area of light to moderate
showers after dark as it crosses central PA this evening. Weak
0-6km shear indicates convection will be pulse-type, with little
chance of organized severe weather. Given high PW, can't rule
out isolated rainfall amounts of 2+ inches, creating localized
flooding issues. Still in MRGL outlook for excessive rain from
WPC, with SLGT risk limited to south of Mason Dixon line.
Diffuse cold front pushes southeast across the region overnight,
with gradually diminishing band of showers accompanying it. Weak
wind shift to the north will be the other impact. Mins won't
drop off all that much, ranging from the upper 50s through the
upper 60s from north to south.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Northern and central PA should enjoy drier conditions on
Saturday as the northerly flow shunts instability and high deep
layer moisture to the south. Models track a wave along stalled
boundary south of the Mason Dixon Line...brushing the south with
low chance POPs and cloudy skies. Expect at least partial
clearing central and north. highs will generally be in the mid
to upper 70s..except low 70s over the Alleghenies.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Model and ensemble guidance offer a reasonably similar large
scale pattern evolution over the Mid Atlantic region this
period. A cut off upper low over the Mid Atlantic on Sunday
will be absorbed by an anomalous upper level trough building
into the northeast conus the first half of next week. Under this
pattern, confidence is better than average in weather
conditions staying "unsettled" with repeated/daily rain chances
through early next week. Drier conditions appear likely by
Wednesday, as the upper trough axis passes east of Pa.
Temperatures will trend relatively cool, with the upper level
trough influence holding readings near to below average for
early June. However, a moderating trend is likely by late next
week, as upper trough begins to lift out.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Scattered to numerous showers/thunderstorms expected to pop up
this afternoon and bring areas of restrictions. Short window of
VFR conditions will give way to MVFR cigs in sct SHRA/TSRA.
Convection will be rather disorganized until a lake breeze front
pushes through late in the day into the evening - producing a
more solid line of storms tracking SE from NY state. These will
gradually weaken as they drop south of I-80 this evening.
Lower ceilings then work in again tonight in NW/N flow.
.Outlook...
Sat...AM low cigs possible Laurel Highlands and N Mtns.
Sun...AM low cigs possible, mainly KJST.
Mon...Patchy AM fog, then ceiling restrictions likely.
Tue...Patchy AM fog.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...DeVoir/Fitzgerald
NEAR TERM...DeVoir/Fitzgerald
SHORT TERM...DeVoir/Fitzgerald
LONG TERM...Fitzgerald/Gartner
AVIATION...DeVoir/RXR
Hazardous weather outlook, Jun 1, 4:42 AM EST, 13 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
542 AM EDT Fri Jun 1 2018
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-020945-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
542 AM EDT Fri Jun 1 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 1, 5:41 PM EST, 49 minutes before
Special Weather Statement
National Weather Service State College PA
641 PM EDT FRI JUN 1 2018
PAZ027-012315-
Mifflin PA-
641 PM EDT FRI JUN 1 2018
...HEAVY RAIN NEAR BELLEVILLE...
At 638 PM EDT, Doppler radar indicated a strong thunderstorm between
Belleville and Allensville. The storm is nearly stationary. Nearly
two inches of rain has already fallen and very heavy rain is
expected to continue through 7 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4052 7783 4055 7784 4058 7783 4061 7779
4062 7777 4065 7773 4060 7769 4048 7780
TIME...MOT...LOC 2238Z 317DEG 49KT 4054 7774
DangeloSpecial weather statement, Jun 1, 5:48 PM EST, 42 minutes before
Special Weather Statement
National Weather Service State College PA
648 PM EDT FRI JUN 1 2018
PAZ035-036-012330-
Fulton PA-Franklin PA-
648 PM EDT FRI JUN 1 2018
...HEAVY RAIN OVER MCCONNELSBURG AAND FORT LOUDON...
At 643 PM EDT, Doppler radar indicated a strong thunderstorm over
Fort Loudon, moving only very slowly to the south. This storm is
producing very heavy rainfall along route 30 between Chambersburg
and McConnellsburg.
Up to an inch and a half of rain has fallen over parts of Fulton
County already, and the heavy rain is expected to continue through
at least 715 PM EDT.
Locations impacted include... Saluvia, St. Thomas, Mercersburg,
Needmore, Harrisonville, Fort Littleton, Big Cove Tannery, Marion,
Sideling Hill Rest Area, Fort Loudon, McConnellsburg and Williamson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4012 7810 4006 7787 3997 7775 3982 7763
3984 7819
TIME...MOT...LOC 2243Z 317DEG 48KT 3990 7791
DangeloFlash Flood, Fulton
- When
- June 1, 6:30 PM EST to 9:30 PM EST
- Where
- Fulton County, 0.83 mi E of Mc Connellsburg to 0.92 mi E of Mc Connellsburg
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.931, -77.984
Reservoir Road at Cloverleaf Court was flooded and impassable.
Flash Flood, Fulton
- When
- June 1, 6:50 PM EST to 9:30 PM EST
- Where
- Fulton County, 0.92 mi SW of Mc Connellsburg to 0.66 mi SSW of Mc Connellsburg
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.921, -78.013
Great Cove Creek was out of its banks and flowing over a bridge on Confederate Road.
Flash Flood, York
- When
- June 1, 11:52 PM EST to June 2, 2:45 AM EST
- Where
- York County, 0.93 mi WNW of Hilton to 0.27 mi S of Dover
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.986, -76.836
Flash flooding from intense heavy rain /over 2 inches in less than an hour/ was reported on Davidsburg Road between Adimire and Jayne Lane Road.
Flash Flood, York
- When
- June 1, 11:53 PM EST to June 2, 2:45 AM EST
- Where
- York County, 1.24 mi W of Hallam to 0.27 mi NNE of Wilshire Hills
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.000, -76.623
Flash flooding from brief heavy rain flooded Freyesville Road between Arnold Lane and Valley Acres Road.
Flash Flood, York
- When
- June 1, 11:54 PM EST to June 2, 2:45 AM EST
- Where
- York County, 0.48 mi NW of Shiloh to 0.58 mi N of Hilton
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.984, -76.807
Flash flooding from brief heavy rainfall along Route 74 near the intersection with Emig Mill Road.
Flash Flood, Lancaster
- When
- June 2, 12:25 AM EST to 1:30 AM EST
- Where
- Lancaster County, 0.58 mi NW of Willow Street to 0.71 mi ESE of West Willow
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.986, -76.287
Flash Flooding resulted in numerous impassable roads along and near Willow Street.
Flash Flood, Lancaster
- When
- June 2, 12:25 AM EST to 1:30 AM EST
- Where
- Lancaster County, 1.74 mi SE of Mountville to 0.93 mi ESE of Mountville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.010, -76.410
Heavy rainfall brought flash flooding along the West Branch of the Little Conestoga Creek over Charlestown Road. A water rescue was reported.
Flash Flood, Lancaster
- When
- June 2, 12:26 AM EST to 1:30 AM EST
- Where
- Lancaster County, 2.1 mi SE of Mountville to 1.98 mi NNE of Letort
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.010, -76.400
Heavy rainfall resulted in Little Conestoga Creek over its banks on Blue Rock Road. Three persons were trapped in their residence and resulted in a water rescue.
Flash Flood, Lancaster
- When
- June 2, 12:40 AM EST to 1:30 AM EST
- Where
- Lancaster County, 1.32 mi WNW of Millersville to 0.6 mi SW of Millersville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.008, -76.373
Heavy rainfall resulted in numerous roads becoming impassable throughout Millersville.
Flash Flood, York
- When
- June 2, 12:56 AM EST to June 3, 2:45 AM EST
- Where
- York County, 1.06 mi W of Yorkana to 0.77 mi WSW of Yorkana
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.970, -76.600
Heavy rainfall brought flooding on East Prospect and Witmer Roads.
Flash Flood, York
- When
- June 2, 7:27 PM EST to 9:15 PM EST
- Where
- York County, 1.4 mi SW of Starview to 0.76 mi ENE of Emigsville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.036, -76.699
Heavy rainfall brought two to three feet of water over North Sherman Street Extension at Jerusalem Road.
Flash Flood, York
- When
- June 2, 8:16 PM EST to 9:15 PM EST
- Where
- York County, Yorkshire to 0.43 mi N of Haines Acres
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.980, -76.670
Car was stranded in flood water north of Yorkshire.
Flash Flood, York
- When
- June 2, 8:20 PM EST to 9:15 PM EST
- Where
- York County, 0.11 mi NNW of Hallam to 0.34 mi S of Hallam
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.002, -76.601
Kreutz Creek was over the road and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wyoming, June 1, 20182 injured · $50,000 · EF3 · 7 events
- Damaging Winds in Indiana, June 1, 20181 death · $34,000 · 56 kt wind · 6 events
- Tornadoes and Hail in North Dakota, June 1, 2018$255,000 · EF2 · 24 events
- Tornado and Hail in Texas, June 1, 2018$4.6 million · 2.75 in hail · 11 events
- Flash Flood and Damaging Winds in Georgia, June 1, 2018$1.1 million · 78 kt wind · 24 events
- Tornadoes and Hail in Wyoming, June 1 to 10, 2018$20,000 · EF2 · 4 events
- Flood in Idaho, June 1 to 16, 2018$950,000 · 1 event
- Flood and Hail in Mississippi, June 1, 2018$395,000 · 1 in hail · 9 events
- Flood and Damaging Winds in Tennessee, June 1, 2018$315,000 · 50 kt wind · 4 events
- Damaging Winds in Missouri, June 1 to 2, 20181 injured · $100,000 · 70 kt wind · 15 events
- Tornado and Hail in Nebraska, June 1, 2018$165,000 · EF0 · 9 events
- Hail and Damaging Winds in Nebraska, June 1, 2018$50,000 · 2.5 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757233, 757236, 757244, 757247, 757248, 757249, 757251, 757253, 757254, 757255, 757256, 757259, 757261.